Hail, Polk
- When
- June 15, 5:30 PM CST
- Where
- Polk County, Morrisville
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.483, -93.433
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 15, 12:55 PM CST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 155 PM CDT TUE JUN 15 2004 .DISCUSSION... CHAOTIC FLOW INDICATED BY SURFACE OBSERVATIONS AND AREA WIND PROFILERS. EARLIER CONVECTION OVER KANSAS HAD MOVED AS FAR EAST AS SOUTH CENTRAL MISSOURI BEFORE IT ENCOUNTERED THE SHEAR ZONE AXIS FROM THE SOUTHERN U.S. UPPER WAVE. SATELLITE PICTURE INDICATED TWO DISTINCT AREAS OF MESO LOWS SOUTH OF MEMPHIS...AND NORTHERN LOUISIANA. THE ONE SOUTH OF MEMPHIS IS MOVING MUCH FASTER WHICH WILL LIKELY INFLUENCE SOUTH CENTRAL MISSOURI LATER THIS EVENING. SURFACE OBSERVATIONS ALSO INDICATED WINDS BECOMING EAST/NORTHEAST OVER NORTHERN ARKANSAS AND SOUTH CENTRAL MISSOURI AS OF 130 PM. MAIN FORECAST CONCERNS DEAL WITH THE INFLUENCE OF THE UPPER WAVE OVER THE SOUTHERN U.S. AND UPCOMING FRONTAL BOUNDARY MOVING INTO THE REGION THURSDAY/FRIDAY. BEST METHOD IN THE SHORT TERM IS CONCENTRATING ON SURFACE OBSERVATIONS...SATELLITE AND RADAR TRENDS. THIS SEEMS TO INDICATE THAT THE BEST CHANCES OF RAINFALL IN THE SHORT TERM WILL BE OVER SOUTH CENTRAL MISSOURI WHERE THE INFLUENCE OF BOTH OUTFLOW BOUNDARIES TO THE NORTHEAST...AND AS THE MESO LOW OVER NORTHEAST MISSISSIPPI MOVES NORTHWARD. HAVE TRENDED TOWARD SCATTERED SHOWERS AND THUNDERSTORMS FOR THE FAR SOUTHEAST FORECAST AREA WITH ISOLATED TO NO CHANCES IN THE FAR NORTHWEST UNTIL LATE TONIGHT. BOTH MODELS DO SHOW A GENERAL TREND OF THE UPPER WAVE OVER TEXAS MOVING NORTH/NORTHEAST ACROSS THE FORECAST AREA BY WEDNESDAY MORNING. THIS WAVE AND ASSOCIATED PRECIPITATION FIELD/LIFT WILL LIKELY SCATTERED SHOWERS THROUGHOUT THE DAY WITH ONLY ISOLATED THUNDERSTORMS DUE TO LIMITED INSTABILITY AND HIGH PRECIPITABLE WATER CONTENT. THIS WAVE WILL MOVE ACROSS THE AREA BY WEDNESDAY NIGHT. THEREFORE...MADE MINOR ADJUSTMENTS TO WEATHER AND PRECIPITATION PERCENTAGE AS THE MAIN LIFT MOVES EAST. NEXT FOCUS WILL BE THURSDAY AFTERNOON INTO FRIDAY AS A SURFACE BOUNDARY TRIES TO MOVE THROUGH THE AREA. LATEST ETA BRINGS THE SURFACE BOUNDARY INTO CENTRAL ARKANSAS BY FRIDAY AFTERNOON. IN COMPARISON...THE GFS HOLDS THE SURFACE BOUNDARY FURTHER NORTH ACROSS THE ARKANSAS/MISSOURI BORDER. THIS WILL LEAD TO LARGE DIFFERENCES IN THE QPF FIELDS AND ASSOCIATED CHANCES OF PRECIPITATION. ALTHOUGH THE GFS SEEMS TO HAVE A BETTER FORECAST DUE TO THE FLAT ZONAL FLOW AND ASSOCIATED PUSH OF FRONTAL POSITION...BUT NOT OVERLY CONFIDENT EITHER WAY. HAVE KEPT 30% OF ONGOING CHANCES THROUGH SATURDAY NIGHT. EVEN IN THE EXTENDED PERIOD WHICH I HAVE LEANED TOWARD THE 00Z MEAN GFS SOLUTION...DOES NOT GIVE CONFIDENT FORECAST PICTURE. THEREFORE...HAVE KEPT DRY CONDITIONS FROM SUNDAY THROUGH TUESDAY. JLT && .AVIATION... VFR CONDITIONS WILL PREVAIL UNTIL AFT 14Z WEDNESDAY AT THE KJLN AND KSGF TERMINALS AS THE INFLUENCE OF DEEP MOISTURE AND MODEST LIFT PRODUCE AN AREA OF LOW MVFR CEILINGS AND POSSIBLE MVFR VISIBILITIES IN SHOWERS. UPCOMING TWEBS WILL HAVE MENTION OF SCATTERED CONVECTION THROUGH THE EVENING HOURS FROM KTBN TO KSTL. JLT/SAW && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1215 PM CDT TUE JUN 15 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161100- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 1215 PM CDT TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED TO SCATTERED THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES... SMALL HAIL... AND GUSTY WINDS OF 30 TO 40 MPH. AREAS AFFECTED AND TIMING: MAINLY FOR AREAS SOUTHEAST OF A VERSAILLES TO BUFFALO TO BRANSON LINE THROUGH TONIGHT. DISCUSSION: TWO DISTINCT OUTFLOW BOUNDARIES HAVE MOVED INTO CENTRAL AND SOUTH CENTRAL MISSOURI THIS AFTERNOON. BETTER LOW LEVEL CONVERGENCE AND INSTABILITY WILL LEAD TO THUNDERSTORMS OVER THIS AREA THROUGH THE NIGHT...WITH THE BEST CHANCE BEFORE 9 PM. IN ADDITION...TWO AREAS OF SMALL SCALE LOW PRESSURE AREAS OVER NORTHERN LOUISIANA AND SOUTH OF MEMPHIS TENNESSEE WILL INCREASE THE CHANCES OF SHOWER ACTIVITY OVER FAR SOUTH CENTRAL MISSOURI OVERNIGHT...AS THEY MOVE NORTHWARD. WEAK WIND FIELDS ALOFT AND NO MAJOR UPPER LEVEL DISTURBANCES WILL INHIBIT SEVERE THUNDERSTORM DEVELOPMENT. HOWEVER...AN ISOLATED STORM THIS AFTERNOON MAY PRODUCE A BRIEF PERIOD OF HAIL LARGER THAN PEAS...AND WIND GUSTS OF 40 MPH. THE MAIN THREAT THIS AFTERNOON SEEMS TO BE LOCALLY HEAVY RAINFALL AS DEEP MOISTURE RESIDES AND THUNDERSTORMS MOVEMENT WILL BE SLOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY AS A WEAK FRONT MOVES SLOWLY SOUTHEAST THROUGH THE AREA. ADDITIONAL STORMS WILL BE POSSIBLE FRIDAY AND SATURDAY AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... BECAUSE OF THE ISOLATED AND BRIEF NATURE OF THE SEVERE THREAT...SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. JLT
The Springfield radar (KSGF), 28 km away, was scanning. The volume nearest the first event began at 23:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404189.